I was wondering if anyone has had any experience with rifabutin.
I am not sure if what is happening is a herx or reaction to it or both.
I started with it on christmas day and took it mon/wed/fri that week. On the first day within an hour I felt flu-ish so I figured I was herxing. By that night, every inch of my body was in pain. On tuesday, my off day, I was still having symptoms of what I believe to be a herx (body pain, chills, nausea), but a new symptom, body trembling which was very severe. That evening I got a severe headache.
The headache was in my right eye, and up into my skull on the right side. Like a hot poker. The back of my head was also hurting severely.
I am also getting pain in the area of my liver, on my back and under the right ribs, which I had for years but had resolved until I started the rifabutin.
I Continued with the headache and the herxing feelings until Sunday, where I started to get some amount of relief.
Yesterday (monday), I started the meds for this protocol again including the rifabutin, and again, got all the same symptoms, including the headache and pain in eye.
I had my bloodwork done today and I have myself convinced that it will not be pretty where my liver is concerned but I will need to just wait and see. It will probably take a week to get the results back.
I know if I try and call the dr office it will take them a week to respond to me, so I was reaching out to see if anyone else gets anything like this headache.
I have been detoxing like crazy, taking ibuprofen for the head pain, and using the cocktail of meds I was given for the swelling brain but not of it is helping this headache.
I keep trying to tell myself that it is all just bart and to ride it out. A lot of my remaining symptoms were all in my head area. Nerve pain in my face, and teeth and I guess headaches too, and I also get blisters on the roof of my mouth on the first week of each protocol. My throat has been sore and I have what I have read are crimson crescents (red inflamed areas) in front of my tonsils on each side. I get pain in my teeth that moves around. I have been to the dentist and I get told teeth are great so I wait it out. I still have the tachycardia and shortness of breath but my practitioner feels I have beat babesia and this is from autonomic nerve problems, may or may not resolve with treatment.
I am hoping that if I am patient with the rifabutin that it will get all my head symptoms which seem to be flaring while on the rifabutin.
On a side note - One other lovely side effect or herx of rifabutin is anxiety and its friend insomnia. Severe anxiety, which I had beat. It was gone, but now it is back with a vengence. Lovely!!
Anyone have any opinions on this?
I have spent the last 8 days in bed (not sleeping unfortunately-just too much pain to move), ugh, I thought I was past this part as I would herx sporadically and never this severe in the last year of treatment.
So for me 2017 ended ugly and sadly, 2018 is not looking much better. Which has me bummed because for years I woke up each day and said to myself tomorrow, tomorrow you will be better. Then each new year I would tell myself, this is the year you will be well, forever the optimist. I thought the same thing this past december...2018 you will be well. Only to have this new year start off so darn ugly. Gah!! (ok so this part is just the anxiety talking and she is being really, really negative-hahah)
So sorry for the long post....opinions on if this headache is just bart herx or the rifabutin side effect or maybe just rifabutin-girl you just gotta deal with the headache till your done this protocol thing. At this point i am clueless.